| Model Number |
DFR00V |
| Medical Device Problem Codes |
Crack (1135); Scratched Material (3020)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/06/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain missing information; however, the account did not provide the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that after the preloaded intraocular lens (iol) was implanted in the right eye, the surgeon noticed a scratch.The surgeon did not see a defect in the lens prior to insertion.The surgeon believes a part of the inserter broke off and scratched the lens.The iol was fully inserted and then removed and replaced with another johnson & johnson iol (same model and diopter).There was no patient injury.Through follow-up it was learned that the tip of the inserter was damaged.It was not completely broken off and was still attached to the inserter like a hangnail.The lens was scratched in two separate areas in the middle.When the scrub inspected the inserter when loading, there was no defect.Before inserting the iol, the surgeon did not see a defect under the microscope.It was after seeing the scratches and inspecting the inserter after insertion that the was the defect noticed.No other surgical/medical intervention was required.No further information was provided.
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: nov 3, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint handpiece was received with the plunger rod advanced to the cartridge tip.The cartridge tip could be observed to be cracked.No further issues were identified with the handpiece that could contribute to or cause the observed issue.Inspection of the lens revealed that the lens was received cut in half and with a haptic detached.The lens was cleaned and, no cosmetic issues or damage aside from the cut could be identified.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue dc-cosmetic issues was not confirmed.The complaint issue of dc-cartridge tip cracked/damaged was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.